MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CORONARY SINUS BALLOON VENOGRAPHY CATH; CATHETER, FLOW DIRECTED

B. BRAUN MEDICAL INC. CORONARY SINUS BALLOON VENOGRAPHY CATH; CATHETER, FLOW DIRECTED
Catalog Number 601296
Medical Device Problem Codes Mechanical Problem (1384); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: catheter balloon unable to initiate.No patient injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical (b)(4).One used catheter without packaging was returned for evaluation.Visual examination of the catheter noted a small laceration or cut in the balloon of the catheter.A syringe was attached to the catheter in order to inflate the balloon with failing results.The returned catheter confirmed the reported defect of catheter balloon unable to initiate.House retain samples were pulled for evaluation.Visual examination of the balloon catheter noted no visual defects.The balloon catheter was engaged using a 1.25 cc controlled stroke syringe.The balloon inflated with no issues noted.Based on the results of the sample evaluation, no specific conclusions can be made regarding the cause of the reported event.Every catheter is 200% inspected during manufacturing so the damage is believed to have happened between packaging and when the doctor inflated the balloon.The balloon is delicate and can be damaged by contact with a variety of sharp objects and rough surfaces.No further corrective/preventative action is warranted at this time.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
CORONARY SINUS BALLOON VENOGRAPHY CATH
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6446129
Report Number2523676-2017-00041
Device Sequence Number682032
Product Code DYG
UDI-Device Identifier04046964325823
UDI-Public(01)04046964325823(17)150831(10)0061301571
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K822806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue Number601296
Device Lot Number0061301571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1